Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thanks for choice of meds answer
Mar 1, 2013

Dr B

Thanks so much for your answer to my question re HAND and CNS penetrative meds.

I had a spinal fluid test when I first saw the neurologist a few years ago, but none since. The test did not show virus in the fluid.

I have stopped the double dose of abacavir as I can't see any basis for taking it. Am thinking of stopping the miraviroc as it seems overkill too. Just had another blood test. Still undetectable and 890 CD4s. Mental functioning ok.

22 years poz and I work full-time as a lawyer, so I can't really complain. I guess my most irritating problem is peripheral neuropathy, which affects my piano playing. I guess there is nothing that can improve that?

Kind regards,

Simon

Response from Dr. Young

HI Simon and good to hear back from you.

Peripheral neuropathy can be a real bother-- sometimes frankly debilitating and often without great treatment.

Assuming that your excellent care providers haven't found a reversible medical cause (like certain vitamin deficiencies or diabetes), analgesics (even narcotics, if needed) or medications like Neurontin can sometimes be helpful.

Some patients appear to benefit from vitamin B12 (though I'm not convinced) or acupuncture.

At a minimum, make sure that you dialog with your neurologists to make sure that we've got the right diagnosis and optimal therapies.

Good luck and stay in touch, BY



Previous
Thanks a lot !!
Next
Dosage by Body Weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement